Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 204, NWS St. Louis, MO

June 4, 2000Boone County, Moniteau County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2000, 6:25 PM CDT for Boone County, Moniteau County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2000, 6:25 PM CDT (23:25 UTC)
Expired
Jun 4, 2000, 7:15 PM CDT
In force
50 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Boone County, MO, Moniteau County, MO

The radar

The St Louis radar (KLSX), 155 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 042326
SVRSTL
MOC019-135-050015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOONE COUNTY IN CENTRAL MISSOURI
  NORTHERN MONITEAU COUNTY IN CENTRAL MISSOURI

* UNTIL 715 PM CDT

* AT 625 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM 3 MILES NORTHWEST OF JAMESTOWN..MOVING SOUTHEAST AT 15
  MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  EASLEY
  ASHLAND
  JAMESTOWN
  SANDY HOOK
  WILTON

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 3890 9255 3873 9264 3862 9243 3879 9214

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:55 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 4, 1:55 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
155 PM CDT SUN JUN 4 2000

MAIN FORECAST CHALLENGE DEALS WITH THUNDERSTORMS TONIGHT.  ETA
SEEMED TO BE VERIFYING THE BEST AT 18Z...SO WILL FOLLOW THE
CLOSEST.  INGREDIENTS FOR TSRA ARE NOT ALL TOGETHER AS BEST UVV
ASSOCIATED WITH SHORTWAVE TROF SRN MN/WRN IA WILL BE OVER IA...FAR
NERN MO AND NRN AND CNTRL IL.  ELEVATED STORMS ALONG MO/IA BORDER
ARE STAYING JUST OUTSIDE OF CWFA ATTM. FORECAST FOR EVENING HAS BEEN
COMPLICATED BY OUTFLOW BOUNDARY LAID OUT BY MORNING CONVECTION NEAR
THE MS RIVER.  AT 18Z...SATELLITE AND SURFACE OBS PLACED THIS
BOUNDARY FROM THE SRN STL METRO TO COU TO NEAR CHILLICOTHE LINE.
THE COLD FRONT WAS CURRENTLY INTERSECTING THE COLD FRONT OVER NWRN
MO WHERE OBJECTIVE ANALYSIS IS SHOWING LOCALIZED SFC MOISTURE
CONVERGENCE WITH LITTLE CAP AND LI'S AOB MINUS 8 AND CAPES AOA 2000
J/KG.  THIS INTERSECTION IS CLOSE TO SFC LOW OVER S CNTRL IA WHICH
THE MESOETA MOVES TO JUST NE OF STL BY 06Z.  THINK BOUNDARY WILL
MOVE BACK N JUST A BIT IN RESPONSE TO THE LOW...SO WILL PUT BEST
POPS ALONG AND N OF BOUNDARY OVR NE MO AND SW IL. SVR TSRA IS
POSSIBLE AS 0-6 KM SHEAR IS BETWEEN 35-45 KTS AND SELY SFC WINDS ARE
ENHANCING SRH ALONG AND N OF THE BOUNDARY.  LOWER CHC POPS WILL DO
FARTHER S ALONG THE COLD FRONT.

FRONT WILL MOVE SE OVERNIGHT WITH WINDS TURNING NLY BEHIND FNT.
ABUNDANT LOW CLOUDS SEEN BEHIND FRONT OVER UPPER MIDWEST WILL FILTER
DOWN OVER REGION.  CYCONLIC LOW FLOW WITH HIGH RELATIVE HUMIDITIES
SHOULD KEEP THESE CLOUDS IN THE REGION INTO MONDAY NIGHT.  RIDGE
WILL FINALLY CROSS AREA ON TUESDAY...SO DON'T EXPECT MUCH OF WARM UP
UNTIL MIDWEEK.

TEMP GUIDANCE IS IN GOOD AGREEMENT AND WILL GENERALLY FOLLOW.  DO
PLAN TO TRIM HIGHS A CAT ON MONDAY WITH LOW CLOUDS AND BRISK NORTH
WINDS.

IN THE EXTENDED...ALL THE MEDIUM RANGE MODELS SHOWING THE SAME
GENERAL TREND OF LARGE RIDGE OVER THE WRN U.S. BEGINNING TO FLATTEN
OUT AS IT MOVES S OF LARGE VORTEX OVER ERN CANADA.  WHILE THERE ARE
DIFFERENCES IN THE DETAILS...DON'T SEE ANY FOCUS FOR RAIN IN THE
EXTENDED.  MRF GUIDANCE TEMPS FALL IN LINE WITH 850MB TEMPS AND WILL
FOLLOW.

.STL...NONE

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 5:13 PM CDTSevere Thunderstorm WarningLSXMonroe47 min
Jun 4, 5:35 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone55 min
Jun 4, 5:47 PM CDTSevere Thunderstorm WarningLSXPike43 min
Jun 4, 5:55 PM CDTSevere Thunderstorm WarningLSXAudrain, Ralls50 min
Jun 4, 6:30 PM CDTTornado WarningLSXMontgomery30 min
Jun 4, 6:51 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole54 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.